Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 17, 2000, 9:19 PM CDT for Schleicher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 18, 2000, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Schleicher County, TX
The radar
The San Angelo radar (KSJT), 53 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2604 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 180223 FFWSJT TXC413-180515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 919 PM CDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SCHLEICHER COUNTY IN WEST CENTRAL TEXAS * UNTIL 1215 AM CDT * AT 911 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 2 MILES WEST OF ELDORADO...DRIFTING WEST AT 5 MPH. WITH THE SLOW MOVEMENT OF THESE THUNDERSTORMS...RAINFALL AMOUNTS WILL APPROACH 3 TO 4 INCHES OVER WEST CENTRAL SCHLEICHER COUNTY. RUNOFF FROM THESE STORMS WILL INUNDATE LOW WATER CROSSINGS ALONG HIGHWAY 277...HIGHWAY 190...AND RANCH ROAD 2129. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT VWHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. LAT...LON 3106 10095 3075 10090 3073 10039 3106 10038 20
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:16 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 17, 3:16 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 316 PM CDT SAT JUN 17 2000 RADAR AND SATELLITE SHOWING A COLD FRONT CONTINUING TO PUSH SOUTHWARD INTO SOUTHERN COUNTIES OF WEST CENTRAL TEXAS...FROM NEAR SAN SABA TO SONORA TO SOUTH OF OZONA. SHOWERS AND THUNDERSTORMS STILL OCCURRING ALONG AND AHEAD OF THE FRONT...WITH MAIN CONCENTRATION OVER EASTERN COUNTIES. CLEARING SKIES BEHIND THE FRONT ACROSS MUCH OF WEST CENTRAL TEXAS HAVE HELPED TEMPERATURES REBOUND THIS AFTERNOON. ALOFT...MAIN SHORTWAVE TROUGH IS MOVING OUT OF EASTERN COLORADO INTO KANSAS WITH A TRAILING VORT MAX PUSHING INTO EAST TEXAS. ANOTHER WEAK SHORTWAVE ACROSS EASTERN ARIZONA CAUSING A FEW THUNDERSTORMS OVER SOUTHERN ARIZONA AND NEW MEXICO. THE FORECAST FOR TONIGHT IS RATHER TRICKY. MODELS NOT HANDLING THE SURFACE FRONT WELL AT ALL...WITH NGM THE WORST. FRONT ALREADY MUCH FURTHER SOUTH THAN MODELS INDICATED. THINK FRONT WILL FINALLY SLOW AND STALL OUT LATE THIS AFTERNOON ACROSS FAR SOUTHERN COUNTIES. THE NEXT VORT MAX IS FORECASTED TO MOVE OUT OF NEW MEXICO INTO WEST TEXAS LATE TONIGHT. SCATTERED STORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THIS EVENING AS AFTERNOON HEATING DESTABILIZES THE ATMOSPHERE AGAIN AND VORT MAX APPROACHES LATER TONIGHT. MANY REMNANT BOUNDARIES ARE LOCATED ACROSS THE AREA FROM EARLIER CONVECTION...AND DEEP MOISTURE AVAILABLE. WILL FOCUS HEAVIEST RAINFALL ACROSS SOUTHERN COUNTIES IN THE VICINITY OF THE FRONT LATER TONIGHT. SLOW STEERING CURRENTS...NEARLY STATIONARY BOUNDARY AND HIGH PRECIPITABLE WATER VALUES WILL LEAD TO A HEAVY RAINFALL POTENTIAL NEAR THE FRONT. AM CONCERNED ABOUT FLASH FLOOD POTENTIAL FOR CROCKETT COUNTY AND NORTHWEST HILL COUNTRY...ESPECIALLY SINCE PARTS OF THE AREA SAW FLOODING EARLIER IN THE WEEK. WITH THE GROUND ALREADY SATURATED...WILL NOT TAKE MUCH ADDITIONAL RAIN TO CAUSE FLOODING. WILL LIKELY ISSUE FLASH FLOOD WATCH FOR SOUTHERN COUNTIES TONIGHT. EXPECT PRECIP TO LINGER INTO THE MORNING ACROSS SOUTHEASTERN AREAS...WITH WIDELY SCATTERED STORMS POSSIBLE TOMORROW AFTERNOON ACROSS MAINLY THE SOUTHERN AREAS. FRONT SHOULD WAS OUT ACROSS THE AREA TOMORROW AFTERNOON WITH A RETURN TO SOUTHEASTERLY WINDS. EXPECT A SLIGHT WARMUP FOR MONDAY AND TUESDAY...BUT SLIGHTLY DRIER CONDITIONS AND LACK OF BOUNDARIES WILL DECREASE THE RAIN CHANCES. ABI 067/085/069/090 3210 SJT 069/088/068/091 3210 JCT 070/086/070/090 6410 .SJT...FLASH FLOOD WATCH TONIGHT NORTHWEST HILL COUNTRY NORTHERN EDWARDS PLATEAU. ZONES 76-78...168-170. 08 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:47 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Jun 18, 1:45 AM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Jun 18, 3:29 AM CDT | Flash Flood Warning | SJT | Schleicher | 106 min |
| Jun 18, 8:14 AM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 6 hr |
| Jun 18, 10:22 AM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| Jun 18, 10:39 AM CDT | Flash Flood Warning | SJT | Crockett | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.